EconPapers    
Economics at your fingertips  
 

Order Stable Solutions for Two-sided Matching Problems

Zbigniew Switalski ()
Additional contact information
Zbigniew Switalski: University of Economics

A chapter in Operations Research Proceedings 2005, 2006, pp 477-481 from Springer

Abstract: Abstract We concern the problem of matching the agents from two disjoint sets, such that the agents from the first set have preferences over the agents from the second set and vice versa. Typical problems of this sort are: college admissions problem, matching workers with firms, men with women (in a matrimonial agency) and so on. Classical approach to this problem comes from Gale and Shapley (1962). Recently, a far reaching generalization of Gale-Shapley approach was proposed by Alkan and Gale (2003). In our paper we present another generalization of the Gale-Shapley method, in which we use different concept of stability than the one in Alkan and Gale (the so-called order stability). We show that in some cases the order-stable solutions may be treated as more “fair” than in the Alkan and Gale’s approach. We formulate conditions under which the generalized Gale-Shapley algorithm leads to order-stable and optimal solutions and prove that these conditions are independent.

Keywords: Two-sided matching; Stable matching; College admissions; Gale-Shapley algorithm; Choice function (search for similar items in EconPapers)
Date: 2006
References: Add references at CitEc
Citations:

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:oprchp:978-3-540-32539-0_75

Ordering information: This item can be ordered from
http://www.springer.com/9783540325390

DOI: 10.1007/3-540-32539-5_75

Access Statistics for this chapter

More chapters in Operations Research Proceedings from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-04-01
Handle: RePEc:spr:oprchp:978-3-540-32539-0_75